Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 294, NWS Springfield, MO

June 10, 2011Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2011, 9:54 PM CDT for Bourbon County, Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 9:54 PM CDT (02:54 UTC)
Expired
Jun 10, 2011, 11:00 PM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:30 PM CDTHAIL 0.882 Nne Pawnee Station, KS
Jun 10, 10:30 PM CDTHAIL 0.885 Wsw Garland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS53 KSGF 110254
SVRSGF
KSC011-110400-
/O.NEW.KSGF.SV.W.0294.110611T0254Z-110611T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1100 PM CDT.

* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF PETERSBURG...OR 16 MILES
  NORTHWEST OF GIRARD...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE
  OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE GARLAND...HIATTVILLE...PAWNEE STATION...
  PETERSBURG AND PORTERVILLE.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN 
EFFECT FOR BOURBON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

&&

LAT...LON 3782 9509 3782 9508 3779 9462 3767 9462
      3767 9488 3768 9509
TIME...MOT...LOC 0254Z 290DEG 12KT 3772 9498
WIND...HAIL 60MPH 1.75IN

$$

WISE
3 follow-up statements
094 
WWUS53 KSGF 110318
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT FRI JUN 10 2011

KSC011-110400-
/O.CON.KSGF.SV.W.0294.000000T0000Z-110611T0400Z/
BOURBON KS-
1018 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN BOURBON COUNTY...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR PAWNEE STATION...OR 9 MILES 
NORTHWEST OF ENGLEVALE...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.

LOCATIONS IMPACTED INCLUDE GARLAND...HIATTVILLE AND PAWNEE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3779 9462 3767 9462 3767 9488 3768 9496
      3781 9496
TIME...MOT...LOC 0318Z 272DEG 28KT 3771 9480
WIND...HAIL 60MPH 1.00IN

$$

WISE
114 
WWUS53 KSGF 110341
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT FRI JUN 10 2011

KSC011-110400-
/O.CON.KSGF.SV.W.0294.000000T0000Z-110611T0400Z/
BOURBON KS-
1041 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN BOURBON COUNTY...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF GARLAND TO 6 MILES SOUTH OF GARLAND...MOVING EAST AT 30
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.

LOCATIONS IMPACTED INCLUDE GARLAND AND PAWNEE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3780 9480 3780 9475 3779 9462 3768 9462
      3767 9480
TIME...MOT...LOC 0341Z 267DEG 28KT 3777 9463 3765 9454
WIND...HAIL 60MPH <.50IN

$$

WISE
743 
WWUS53 KSGF 110352
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 PM CDT FRI JUN 10 2011

KSC011-110402-
/O.EXP.KSGF.SV.W.0294.000000T0000Z-110611T0400Z/
BOURBON KS-
1052 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY
WILL EXPIRE AT 1100 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3780 9480 3780 9475 3779 9462 3768 9462
      3767 9480
TIME...MOT...LOC 0352Z 267DEG 28KT 3777 9452 3765 9443

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:43 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 10, 9:43 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT FRI JUN 10 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CELLS FROM FORT LEONARD WOOD TO ROLLA ARE ON THE EASTERN
PERIPHERY OF BETTER LARGE SCALE SHEAR. THEY HAVE BEEN RATHER PULSE-
LIKE IN NATURE...AND OCCASIONALLY PUTTING DOWN LARGE HAIL. THIS
THREAT SHOULD START TO DIMINISH WITH THE LOSS OF DAYTIME HEATING.

MEANWHILE...STORMS ARE STARTING TO CONSOLIDATE ACROSS EXTREME
SOUTHEAST KANSAS AS COLD POOLS CONGLOMERATE. REGIONAL RAOBS
INDICATE LOW LEVEL THETA-E DIFFERENTIALS ARE NOT AS HIGH AS LAST
NIGHT. WHILE THIS MAY INDICATE SLIGHTLY LESS IN THE WAY OF A WIND
THREAT...IT MAY ACTUALLY AID THE DURATION OF SHEAR/COLD POOL
BALANCE AS COLD POOLS WILL NOT STRENGTHEN AS QUICKLY. WILL
THEREFORE MAINTAIN A DAMAGING WIND THREAT THROUGH THE REMAINDER OF
THE EVENING. WILL ALSO MAINTAIN THE HAIL THREAT WITH MORE DISCRETE
CELLS CONTINUING TO SHOW MID LEVEL ROTATION. SEVERE WATCH 458
COVERS THIS WELL. DO THINK THE COLD POOL WILL EVENTUALLY BECOME
DOMINANT STARTING LATER TONIGHT...WHICH SHOULD RESULT IN A GENERAL
DECREASE IN SEVERE STORM COVERAGE. WILL STILL MAINTAIN A LOW END
OVERNIGHT SEVERE THREAT AS SHORT RANGE GUIDANCE MAINTAINS
1500-2500 J/KG OF MUCAPE AND 30 TO 40 KNOTS OF EFFECTIVE 0-6 KM
BULK SHEAR.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 315 PM CDT FRI JUN 10 2011/

CURRENTLY...QUASI-STATIONARY FRONT EXTENDS FROM QUINCY ILLINOIS TO
JUST NORTH OF NEVADA AND POINTS TO THE SOUTHWEST. A LITTLE MORE IN
THE WAY OF CLOUD COVER OBSERVED TODAY...AND THIS SHAVED A DEGREE
OR TWO OFF OUR TEMPERATURES COMPARED TO THE PAST SEVERAL DAYS. THE
ATMOSPHERE SOUTH OF THE BOUNDARY IS UNSTABLE WITH LIFTED INDEX
VALUES IN THE -8 TO -10 RANGE. MLCAPE HAS RISEN TO AROUND 2000
J/KG...GIVE OR TAKE...THOUGH WE CONTINUE TO BATTLE A BIT OF A CAP
WITH BOTH SBCIN AND MLCIN GREATER THAT 50 J/KG OVER THE WESTERN
HALF OF THE AREA. CIN IS WEAKER OVER THE EASTERN HALF OF THE AREA
AND HAVE ALREADY SEEN A FEW CELLS DEVELOP ACROSS CENTRAL MO.
TEMPERATURES WILL PEAK IN THE UPPER 80S TO AROUND 90 DEGREES OVER
THE NEXT HOUR OR SO.

TONIGHT AND SATURDAY...A FEW BOUNDARIES AND WEAK WAVES ALOFT WILL
MAKE FOR A MESSY FORECAST HEADING INTO TONIGHT. SHOULD SEE A
GRADUAL UPSWING IN CONVECTION DURING THE LATE AFTERNOON HOURS...
WITH GREATER INTEREST FOCUSED NEAR THE AFOREMENTIONED STATIONARY
BOUNDARY JUST TO OUR NORTHWEST. CLUSTERS OF SHOWERS AND STORMS
SHOULD DEVELOP AND MOVE INTO CENTRAL MO BY EARLY THIS
EVENING...WITH A SLOW TREND TO THE SOUTH WITH TIME. CERTAINLY
ENOUGH INSTABILITY TO SUPPORT SCATTERED STRONG TO SEVERE STORMS.
WHILE MID LEVEL LAPSE RATES ARE DECENT...7.5 C/KM...THERE IS A
RATHER LARGE WARM CLOUD DEPTH. HAIL TO THE SIZE OF QUARTERS WILL
BE POSSIBLE. SHOULD SEE A RISK FOR DAMAGING DOWNBURST WINDS AS
WELL. STRENGTH OF CONVECTION SHOULD WEAKEN AS WE LOSE DAYTIME
HEATING...THOUGH ACTIVITY SHOULD MAINTAIN ITSELF INTO THE
OVERNIGHT HOURS AS A LOW LEVEL JET INTERSECTS THE EFFECTIVE
BOUNDARY MOVING INTO THE AREA. COULD SEE A SLOW MOVEMENT OF THIS
ACTIVITY TO THE SOUTH...SO CANNOT RULE OUT A RISK FOR LOCALIZED
FLASH FLOODING.

THE BOUNDARY SHOULD SAG INTO SOUTHERN MISSOURI AND STALL NEAR THE
MO/ARK BORDER BY DAYBREAK WEDNESDAY. THIS FRONT WILL PROVIDE A
FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT SATURDAY.
INSTABILITY MAY BE A BIT WEAKER GIVEN BETTER PROSPECTS FOR DECENT
AMOUNT OF CLOUD COVERAGE DURING THE DAY...BUT CANNOT RULE OUT A
FEW STRONGER STORMS.

SATURDAY NIGHT AND SUNDAY...THE STALLED BOUNDARY TO OUR SOUTH WILL
MOVE BACK TO THE NORTH AND PROVIDE ADDITIONAL FOCUS FOR SHOWERS
AND STORMS...PARTICULARLY LATE SATURDAY NIGHT INTO SUNDAY. COULD
SEE A ROUND OF SEVERE STORMS SUNDAY AFTERNOON/EVENING. THE EXACT
LOCATION OF THE RISK WILL BE DETERMINED BY THE POSITIONING OF THE
FRONT DURING THIS TIME...WHICH REMAINS UNCERTAIN AND SOMETHING TO
MONITOR OVER THE WEEKEND.

MONDAY THROUGH FRIDAY...12Z SUITE OF MEDIUM RANGE MODEL OUTPUT
OFFERS VERY LITTLE CHANGES TO THE GOING FORECAST. SHOULD SEE A
GRADUAL TRANSITION TOWARD A PROGRESSIVE NORTHWEST FLOW ALOFT AS
RIDGING BECOMES FAVORED OVER THE SOUTHWEST STATE AND TROUGHING
FAVORED OVER THE EASTERN CONUS. OVERALL...THIS WILL MAINTAIN AT OR
JUST ABOVE AVERAGE TEMPERATURES WITH AN OPPORTUNITY FOR RAIN FROM
TIME TO TIME BASED ON TIMING OF SMALLER SCALE FEATURES. THERE
REMAINS A SIGNAL FOR RAIN CHANCES LATE TUESDAY INTO WEDNESDAY...
HOWEVER BEYOND THIS CONFIDENCE IN THE TIMING OF SHORTWAVES ALOFT
IS LOW. HAVE MAINTAINED CHANCE POPS LATE TUESDAY INTO
WEDNESDAY...WITH PERIODIC SLIGHT CHANCES FOR THE REMAINDER OF THE
FORECAST UNTIL DETAILS BECOME MORE CLEAR.

GAGAN

&&

.AVIATION...

THUNDERSTORMS WILL PUSH INTO SOUTHWEST MISSOURI THIS EVENING ALONG
AN ADVANCING FRONTAL BOUNDARY. INCLUDED VCTS PREVAILING GROUPS FOR
NOW AT KJLN AND KSGF. ONCE THE TIMING AND PLACEMENT OF STORMS
BECOMES CLEARER...AN AMENDMENT WILL LIKELY BE NEEDED TO INCLUDE
TEMPO OR PREVAILING THUNDERSTORMS. MVFR AND BRIEF IFR CONDITIONS
CAN BE EXPECTED WITH ANY THUNDERSTORMS. THINK THE STORMS WILL STAY
JUST NORTH OF KBBG TONIGHT. ONCE THE FRONT PUSHES THROUGH...
UPSTREAM OBSERVATIONS INDICATE AN MVFR DECK IN ITS WAKE. THUS
MAINTAINED THE MVFR FROM THE PREVIOUS FORECAST FOR LATER TONIGHT
AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL THEN REDEVELOP
AGAIN SATURDAY AFTERNOON ACROSS SOUTHWEST MISSOURI. INSERTED
PREVAILING CB GROUP TO COVER THIS FOR NOW.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 10, 6:15 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT FRI JUN 10 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
615 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED FLASH FLOOD RISK.

DISCUSSION...

  THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG AND AHEAD OF A
  FRONTAL BOUNDARY ACROSS EASTERN KANSAS. THESE STORMS ARE THEN
  EXPECTED TO MERGE INTO CLUSTERS AND LINE SEGMENTS AS THEY
  MOVE INTO WESTERN MISSOURI LATER THIS EVENING. STRAIGHT LINE
  WIND GUSTS OVER 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...
  AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN THREATS WITH
  THESE STORMS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
  THERE WILL ALSO BE A LIMITED FLASH FLOODING RISK IN LOCATIONS
  THAT RECEIVE MULTIPLE STORMS.

  WHILE STORMS ARE EXPECTED TO GENERALLY WEAKEN STARTING LATE
  THIS EVENING...A FEW STRONG TO SEVERE STORMS WILL REMAIN
  POSSIBLE ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR. DURING
  THE OVERNIGHT PERIOD...THE MAIN THREATS WITH THESE STORMS
  WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO
  60 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL
  WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY
  THROUGH MONDAY OF NEXT WEEK. SEVERE THUNDERSTORMS CAN NOT BE
  RULED OUT...ESPECIALLY DURING THE SUNDAY AFTERNOON AND EVENING
  TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH
  OF THE INTERSTATE 44 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 10, 8:58 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 PM CDT FRI JUN 10 2011

MOZ070-071-083-110230-
DENT MO-PHELPS MO-PULASKI MO-
858 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...SOUTHEASTERN
PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL 930 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEULAH...OR 14 MILES
SOUTHEAST OF WAYNESVILLE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3760 9193 3760 9194 3761 9209 3761 9210
      3776 9214 3784 9175 3761 9170
TIME...MOT...LOC 0159Z 259DEG 22KT 3769 9199

WISE
Local storm report, Jun 10, 9:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             3 ENE HARDING           38.01N 94.77W
06/10/2011  E0.88 INCH       BOURBON            KS   TRAINED SPOTTER

&&

JTK
Local storm report, Jun 10, 9:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             DOOLITTLE               37.94N 91.88W
06/10/2011  E1.00 INCH       PHELPS             MO   FIRE DEPT/RESCUE

&&

JTK
Local storm report, Jun 10, 9:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 S FULTON              37.94N 94.71W
06/10/2011  E2.00 INCH       BOURBON            KS   TRAINED SPOTTER

&&

JTK
Special weather statement, Jun 10, 9:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT FRI JUN 10 2011

KSZ097-101-110345-
CHEROKEE KS-CRAWFORD KS-
939 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHERN CHEROKEE
COUNTIES UNTIL 1045 PM CDT...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
WALNUT TO 14 MILES WEST OF SHERMAN...MOVING EAST AT 35 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CRAWFORD AND NORTHERN CHEROKEE COUNTIES...INCLUDING
WALNUT...MCCUNE...WEST MINERAL...CARONA...GIRARD...COLUMBUS...
SCAMMON...CHEROKEE...WEIR...ENGLEVALE...ARMA...PITTSBURG...FRONTENAC
AND MULBERRY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3759 9509 3763 9509 3764 9462 3711 9462
      3714 9508 3738 9508 3739 9509 3758 9510
TIME...MOT...LOC 0239Z 268DEG 31KT 3753 9525 3725 9526

WISE
Special weather statement, Jun 10, 9:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT FRI JUN 10 2011

MOZ071-082-083-110315-
DENT MO-PHELPS MO-TEXAS MO-
952 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEXAS...
NORTHWESTERN DENT AND SOUTHWESTERN PHELPS COUNTIES UNTIL 1015 PM
CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF BEULAH...OR 19 MILES SOUTHEAST OF
WAYNESVILLE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3779 9157 3756 9152 3752 9199 3770 9203
TIME...MOT...LOC 0252Z 259DEG 14KT 3761 9197

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:49 PM CDTSevere Thunderstorm WarningSGFBourbon56 min
Jun 10, 8:40 PM CDTSevere Thunderstorm WarningSGFBourbon65 min
Jun 10, 8:54 PM CDTSevere Thunderstorm WarningSGFBourbon66 min
Jun 10, 9:39 PM CDTSpecial Weather StatementSGFCherokee, Crawford66 min
Jun 10, 9:46 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.